Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 579, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 7:16 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2001, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 12, 2001, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Concordia Parish, LA, Adams County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:30 PM CDT | Thunderstorm Wind | Ferriday, LA | The roof was blown off of a small building. Several trees were blown down. |
| Jul 12, 7:45 PM CDT | Thunderstorm Wind | Natchez, MS | Strong winds knocked down several trees and large limbs in the downtown area. Several powerlines were knocked down by fallen limbs. A house sustained damage from a fallen tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 130019 SVRJAN LAC029-MSC001-130100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 716 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST MISSISSIPPI CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF VIDALIA...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CONCORDIA PARISH REMAIN OVER RURAL ADAMS COUNTY WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3157 9138 3157 9159 3114 9162 3114 9134
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT THU JUL 12 2001 LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE AIRMASS OVER THE CWFA TONIGHT AND FRIDAY. MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND TEMPS ABOUT 5 TO 10 DEGREES LOWER. IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME THUNDERSTORMS. JAN 74/90/69/89 5520 MEI 74/89/68/89 5420 .JAN... MS...NONE LA...NONE AR...NONE 02
In the hours before
Local storm report, Jul 12, 2:20 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM 2 W ADATON MS WIND DAMAGE
07/11/01 OKTIBBEHA S.O. REPORTED TREES
DOWN.
0600 PM RICHLAND MS WIND DAMAGE
07/11/01 RANKIN P.D. REPORTED TREES
DOWN AS WELL AS A ROOF
BLOWN OFF OF A BARN.
0600 PM RICHLAND MS FLOOD
07/11/01 RANKIN P.D. REPORTED 3 HOUSES
FLOODED.Local storm report, Jul 12, 4:41 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM FLORA MS WIND DAMAGE
07/12/01 MADISON TWO TREES DOWN...REPORTED
BY MADISON COUNTY EMA
0407 PM BRANDON MS 0.75 INCH HAILE
07/12/01 RANKIN REPORTED BY BRANDON EOCSpecial weather statement, Jul 12, 4:43 PM CDT, 2 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE LINE SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 12, 4:43 PM CDT, 2 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE BLIND SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 12, 6:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 8S CARTHAGE MS WIND DAMAGE
07/12/01 LEAKE TREES DOWN REPORTED BY
LEAKE COUNTY EMA.
0350 PM PHILADELPHIA MS WIND DAMAGE
07/12/01 NESHOBA TREES DOWN REPORTED BY
NESHOBA COUNTY SHERIFFS
OFFICE.
0400 PM 6E FAYETTE MS WIND DAMAGE
07/12/01 JEFFERSON TREES DOWN REPORTED BY
JEFFERSON COUNTY SHERIFFS
OFFICE.
0400 PM MS WIND DAMAGE
07/12/01 SCOTT TREES DOWN COUNTYWIDE
REPORTED BY SCOTT COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:08 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Jul 13, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 33 min |
| Jul 13, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 32 min |
| Jul 13, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 32 min |
| Jul 12, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 37 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
| Jul 12, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.